Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 30, 2024, 3:07 AM CST. It took effect at Jan 30, 2024, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2024, 3:07 AM CST (09:07 UTC)
- In effect from
- Jan 30, 2024, 9:00 PM CST
- Expired
- Jan 31, 2024, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
092 WHUS74 KMOB 300907 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 307 AM CST Tue Jan 30 2024 GMZ650-655-670-675-301715- /O.NEW.KMOB.SC.Y.0013.240131T0300Z-240131T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 307 AM CST Tue Jan 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
743 WHUS74 KMOB 301717 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1117 AM CST Tue Jan 30 2024 GMZ650-655-670-675-310200- /O.CON.KMOB.SC.Y.0013.240131T0300Z-240131T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1117 AM CST Tue Jan 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
153 WHUS74 KMOB 310338 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 938 PM CST Tue Jan 30 2024 GMZ650-655-670-675-311200- /O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 938 PM CST Tue Jan 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
177 WHUS74 KMOB 310916 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 316 AM CST Wed Jan 31 2024 GMZ650-655-670-675-311800- /O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 316 AM CST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
832 WHUS74 KMOB 311246 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 646 AM CST Wed Jan 31 2024 GMZ650-655-311400- /O.CAN.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 646 AM CST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Small craft are urged to continue to exercise caution, though. $$ GMZ670-675-311800- /O.CON.KMOB.SC.Y.0013.000000T0000Z-240131T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 646 AM CST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 11:58 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 29, 11:58 PM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1158 PM CST Mon Jan 29 2024 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1158 PM CST Mon Jan 29 2024 VFR conditions are expected through the next 24 hours. Light northwest to north, or calm/variable winds overnight and early Tuesday, then northeasterly midday becoming more southerly Tuesday afternoon. DS/12 && .PREV DISCUSSION... /issued 630 PM CST Mon Jan 29 2024/ ..New AVIATION... AVIATION... (06Z TAFS) Issued at 630 PM CST Mon Jan 29 2024 VFR conditions are expected through the next 24 hours. Light northerly or variable winds overnight and early Tuesday, then northeasterly becoming more southerly Tuesday afternoon. DS/12 PREV DISCUSSION... /issued 356 PM CST Mon Jan 29 2024/ .New NEAR TERM, LONG TERM, MARINE... NEAR TERM... (Now through Tuesday) Issued at 356 PM CST Mon Jan 29 2024 A dry northwesterly flow pattern aloft will prevail across our region through Tuesday between an upper level trough that will move from the Upper Midwest to the Eastern Seaboard and a building ridge over the Plains. A surface ridge of high pressure will also build from the Lower Mississippi Valley to the northern Gulf Coast region through Tuesday afternoon. Mostly clear skies and dry conditions will continue through the near term period. Winds will become light tonight with RH values near saturation near the surface. Patchy fog may develop over portions of southeast MS and interior southwest/ south central AL tonight. Very patchy freezing fog cannot be ruled out over a few of these interior areas where temperatures fall to around 30-32 degrees. Lows over central/southern portions of the region should otherwise range should otherwise range in the lower to mid 30s (except for upper 30s to lower 40s along the immediate coast). Highs on Tuesday are forecast to range in the lower to mid 60s. Light northerly winds, lack of swell, and very low surf are expected along with a LOW risk of rip currents along the Alabama and western Florida panhandle beaches through Tuesday afternoon. /21 LONG TERM... (Tuesday Night through Monday) Issued at 356 PM CST Mon Jan 29 2024 At the start of the period, an upper-level trough quickly dives across the southeast US and moves into the western Atlantic by Wednesday afternoon. In its wake, upper ridging builds overhead and lingers in place through the end of the week. This, along with high pressure at the surface will result in a continuation of a dry pattern through Friday night. Highs Wednesday and Thursday will be in the upper 50s to low 60s and lows will generally be in the mid to upper 30s and low 40s. As the high pushes to our east and winds gain an onshore component, temperatures will start to moderate for Friday and into the weekend. The pattern quickly becomes more active late Saturday through Sunday, and potentially into Monday as a large, southern-stream trough takes on a negative-tilt as it evolves into a closed-off low and barrels its way eastward across the southern US. Although we are still too far out for any specifics, guidance is suggesting a rather large area of strong diffluence spreading across the southeast US, along with the development of a strong low-level jet. The biggest question that we will have to monitor closely over the coming days with regards to any severe potential is if instability will have enough time to recover prior to the arrival of the best dynamics. As of right now, guidance suggests that the close proximity to the aforementioned upper ridge will keep our region in a deep continental air mass, with very weak lapse rates and warm temperatures aloft, through much of the day on Saturday, only to abruptly switch to a moist profile within a few hours prior to the onset of storms. The key features we'll be watching over the coming days is how quickly the ridge's influence can exit the region, as well as the placement and trajectory of the developing/deepening surface low. A further north low and a weaker/further east ridge may allow for instability to advect into the region from the Gulf, potentially increasing the overall risk for severe storms. If the low develops more over the Gulf and stays offshore and the ridge hold on longer, then the best instability will likely stay offshore, resulting in an overrunning event with a much lower severe threat. Regardless, likely PoPs will return for much of the weekend, and with how much rain we have received recently, we will have to monitor for localized flooding concerns. Lingering isolated to scattered showers may affect the area through Monday as the upper system moves towards the east and a cold front pushes through the area. /96 MARINE... Issued at 356 PM CST Mon Jan 29 2024 A light to moderate northerly flow tonight will become westerly Tuesday afternoon. The westerly flow increases Tuesday night then becomes northwesterly on Wednesday as a cold front moves through the area. The offshore flow diminishes Wednesday night and becomes easterly on Thursday. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 35 64 44 61 36 60 41 67 / 0 0 0 0 0 0 0 0 Pensacola 37 61 47 61 39 59 44 65 / 0 0 0 0 0 0 0 0 Destin 42 62 50 61 41 59 47 65 / 0 0 0 0 0 0 0 0 Evergreen 32 65 40 59 33 61 37 68 / 0 0 0 0 0 0 0 0 Waynesboro 34 66 39 59 33 61 38 67 / 0 0 0 0 0 0 0 0 Camden 31 65 39 57 32 60 37 67 / 0 0 0 0 0 0 0 0 Crestview 32 63 41 60 32 61 37 68 / 0 0 0 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Nearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.